MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Calcified (1077); Material Discolored (1170)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.If implanted; give date: unknown, not provided.If explanted; give date: n/a (not applicable).The lens remains implanted in the eye.(b)(6).(b)(4).Device evaluation: product testing could not be performed because the lens was not returned as it remains implanted.The reported complaint issue could not be verified.Manufacturing record review: the manufacturing records for the device were reviewed and no non-conformance reports (nc) associated to the production order were found.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaint has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that something like a cloud developed on the intraocular lens (iol) implanted in the right eye of a male patient.It was indicated that the patient was treated with yag (yttrium-aluminum-garnet) laser procedure, but the symptoms are persistent.It was confirmed that the reported issue did not cause visual impairment in the patient and no patient injury was reported.Additionally, the doctor explained that the entire surface of the lens becomes white and cloudy with the z9002 which he reported the issue on it.The doctor thinks the issue is possibly calcification but he is not sure of the cause.The doctor will make the decision in (b)(6) 2020 as to whether or not the lens needs to be extracted from the patient's eye.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9984636
Report Number2648035-2020-00369
Device Sequence Number3896958
Product Code HQL
UDI-Device Identifier05050474530683
UDI-Public(01)05050474530683(17)160527
Combination Product (Y/N)Y
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2016
Device Model NumberZ9002
Device Catalogue NumberZ900200195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/27/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Date Report Sent to FDA01/01/2005